Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 25, 2001, 1:34 AM CST for Bedford County, Lincoln County, Moore County, Tennessee. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2001, 1:34 AM CST (07:34 UTC)
- Expired
- Feb 25, 2001, 2:15 AM CST
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Lincoln County, TN, Moore County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:45 AM CST | Thunderstorm Wind 50 E | Countywide, TN | Highway department reported a few trees down. |
| Feb 25, 1:55 AM CST | Thunderstorm Wind 52 E | Wartrace, TN | Law enforcement reported trees and power lines down. |
| Feb 25, 2:00 AM CST | Thunderstorm Wind 52 E | Fairfield, TN | Trees and power lines were down in Fairfield and Pleasant Grove. |
| Feb 25, 2:10 AM CST | Thunderstorm Wind 50 E | Lynchburg, TN | Law enforcement reported a tree down on Tanyaro Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS54 KOHX 250736
SVRBNA
TNC003-103-127-250815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
134 AM CST SUN FEB 25 2001
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SHELBYVILLE
LINCOLN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF FAYETTEVILLE
MOORE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LYNCHBURG
* UNTIL 215 AM CST
* AT 133 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES EAST OF LEWISBURG TO ELKTON
MOVING NORTHEAST AT 55 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY
MORNING FOR TENNESSEE.
$$
LAT...LON 3537 8662 3503 8684 3503 8637 3532 8628
3568 8652
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 24, 9:15 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CST SAT FEB 24 2001 UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .BNA...NONE. JLM
In the hours before
Local storm report, Feb 25, 1:16 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
116 AM CST SUN FEB 25 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 1 MI SOUTH WAVERLY TN WIND DAMAGE
02/24/01 HUMPHREYS TRAINED SPOTTER REPORTED
TREES DOWN
1120 PM 5 SW LOBELVILLE TN 60 MPH MPH TSTM WIND GUST
02/24/01 PERRY TRAINED SPOTTER REPORTED
WINDS WELL IN EXCESS OF 50
MPH
1145 PM 1W WHITE BLUFF TN WIND DAMAGE
02/24/01 DICKSON TRAINED SPOTTER REPORTED
LARGE TREE LIMBS DOWN
1150 PM 4SE DICKSON TN 60 MPH TSTM WIND GUST
02/24/01 DICKSON TRAINED SPOTTER REPORTED
WINDS WELL IN EXCESS OF 50
MPH
1130 PM CLARKSVILLE TN WIND DAMAGE
02/24/01 MONTGOMERY LAW ENFORCEMENT REPORTED
POWER LINES DOWN ON WILMA
RUDOLPH BLVD
1220 AM 4W VANLEER TN WIND DAMAGE
02/25/01 DICKSON LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN ON YELLOW
CREEK
1222 AM ASHLAND CITY TN WIND DAMAGE
02/25/01 CHEATHAM TRAINED SPOTTER REPORTED
TREES BLOWN DOWN
1230 AM 4NW LAWRENCEBURG TN 1.00 INCH HAIL
02/25/01 LAWRENCE TRAINED SPOTTER REPORTED
HAIL REPORTED NEAR THE TOWN
OF DEERFIELD
1240 AM 2NW COLUMBIA TN 60 MPH TSTM WIND GUST
02/25/01 MAURY TRAINED SPOTTER REPORTED
60 MPH WIND GUST
1240 AM MOUNT PLEASANT TN WIND DAMAGE
02/25/01 MAURY LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN
1250 AM 3SW LORETTO TN 60 MPH TSTM WIND GUST
02/25/01 LAWRENCE TRAINED SPOTTER REPORTED
60 MPH WIND GUST
0110 AM LA VERGNE TN 60 MPH TSTM WIND GUST
02/25/01 RUTHERFORD TRAINED SPOTTER REPORTED
60 MPH WIND GUST
0110 AM LA VERGNE TN .75 INCH HAIL
02/25/01 RUTHERFORD
0115 AM 8E HOHENWALD TN WIND DAMAGE
02/25/01 LEWIS TRAINED SPOTTER REPORTED
TREES DOWN
0115 AM LA VERGNE TN WIND DAMAGE
02/25/01 RUTHERFORD LAW ENFORCEMENT REPORTED
POWER LINES DOWN
0135 AM WATERTOWN TN .75 INCH HAIL
02/25/01 WILSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Feb 24, 10:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 37 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Houston | 33 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 36 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 40 min |
| Feb 24, 11:48 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 42 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Feb 25, 12:20 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 40 min |
| Feb 25, 12:22 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Feb 25, 12:28 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 32 min |
| Feb 25, 12:35 AM CST | Tornado Warning | OHX | Maury | 25 min |
| Feb 25, 12:53 AM CST | Tornado Warning | OHX | Williamson | 27 min |
| Feb 25, 12:58 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 47 min |
| Feb 25, 1:08 AM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Feb 25, 1:15 AM CST | Tornado Warning | OHX | Wilson | 25 min |
| Feb 25, 1:30 AM CST | Tornado Warning | OHX | Smith | 30 min |
| Feb 25, 1:41 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon | 29 min |
| Feb 25, 2:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 33 min |
| Feb 25, 2:22 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.